Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 54, NWS Twin Cities, MN

June 14, 2006Renville County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 14, 2006, 7:22 AM CDT for Renville County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2006, 7:22 AM CDT (12:22 UTC)
Expired
Jun 14, 2006, 8:15 AM CDT
In force
53 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Renville County, MN

The radar

The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 12:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 141222
SVRMPX
MNC129-141315-
/O.NEW.KMPX.SV.W.0054.060614T1222Z-060614T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
722 AM CDT WED JUN 14 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RENVILLE COUNTY IN CENTRAL MINNESOTA...

* UNTIL 815 AM CDT

* AT 718 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS LOCATED NEAR
  OLIVIA...OR ABOUT OVER OLIVIA...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIRD ISLAND...
  HECTOR...
  BUFFALO LAKE...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4475 9459 4490 9486 4489 9521 4454 9495
      4452 9475

$$
2 follow-up statements
000 
WWUS53 KMPX 141241
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
740 AM CDT WED JUN 14 2006

MNC129-141315-
/O.CON.KMPX.SV.W.0054.000000T0000Z-060614T1315Z/
RENVILLE MN-
740 AM CDT WED JUN 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR RENVILLE COUNTY...

AT 738 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS
LOCATED NEAR HECTOR...OR ABOUT 10 MILES EAST OF OLIVIA...AND MOVING
SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE FAIRFAX...BIRD ISLAND AND 
BUFFALO LAKE.

LAT...LON 4479 9460 4490 9486 4488 9508 4455 9488
      4449 9471

$$
000 
WWUS53 KMPX 141307
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 AM CDT WED JUN 14 2006

MNC129-141317-
/O.EXP.KMPX.SV.W.0054.000000T0000Z-060614T1315Z/
RENVILLE MN-
807 AM CDT WED JUN 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR RENVILLE COUNTY EXPIRES AT 815
AM CDT...

SEVERE STORMS WERE ABOUT TO MOVE OUT OF THE COUNTY. HOWEVER...MORE
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE
ADDITIONAL WARNINGS.

LAT...LON 4479 9460 4490 9486 4488 9508 4455 9488
      4449 9471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:00 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 14, 4:00 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT WED JUN 14 2006

.DISCUSSION...
CONVECTION CONTINUES TO FIRE UP ALONG OUR SOUTHWESTERN THIRD OF CWA
EARLY THIS MORNING. ACTIVITY ASSOCIATED WITH MODERATE STRENGTH VORT
LOBE AND RIGHT REAR QUAD OF 90KT JET COUPLET. MODEL OF CHOICE THIS
GO AROUND HAS TO BE NAM/ETA DUE TO ALMOST PINPOINT ACCURACY IN
ALIGNING CURRENT CONVECTION AND PLACEMENT OF 50H RIDGE OVER
INTERMOUNTAIN WEST AND 50H RIDGE DIPPING INTO GREAT LAKES REGION.
USING 310K ISENTROPIC CHART ALONG WITH 700-500MB Q VECTOR
CONVERGENCE TO ALIGN TIMING AND LIKELIHOOD OF PCPN FOR REMAINDER OF
THE DAY. A 250MB DIVERGENCE COUPLET WILL EXIT SOUTHERN CWA BY LATE THIS
MORNING. THIS SHOULD SQUELCH MUCH OF ORGANIZED PCPN...ESPECIALLY
OVER SW FA. BEST CHANCE FOR SCT CONVECTION SHOULD WILL CONTINUE
ACROSS FAR SOUTH CENTRAL MN INTO LATE THIS AFTERNOON...WITH ENOUGH
LIFT AND MOISTURE IN PLACE TO MENTION SLT POPS INTO METRO AND PORTION
OF WI ZONES DURING LATE AFTERNOON AND INTO EARLY EVENING. INCREASED
TEMPS LIGHTLY INTO FRIDAY ASSOCIATED WITH INCREASED 850 TEMPS...AND
MODERATE SOUTHERLY FLOW AHEAD OF SURFACE WAVE ENTERING EASTERN
DAKOTAS BY 15/12Z. SLOW PROGRESSION OF SYSTEM WARRANTS MENTION OF
CHANCE POPS RIGHT INTO SATURDAY. CHANCE PCPN STARTED OVER FAR
WESTERN CWA TONIGHT...AS 850MB JET SETS UP NICELY ACROSS THIS REGION
BY 06Z. MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS SWITCHING TO
EASTERN HALF OF CWA DURING MORNING HOURS ON THURSDAY...IN
ASSOCIATION WITH BEST MOISTURE VALUES...QG FORCING AND ONE VERY
HEALTHY 250MB DIVERGENCE COUPLET. BEST CHANCE FOR CONVECTIVE
FIREWORKS ONCE AGAIN SLATED FOR THU NIGHT...ESPECIALLY BETWEEN 06
AND 12Z...AS NOSE OF 100KT JET TREKS INTO WEST CENTRAL MN. IMPRESSIVE
DIVERGENCE COUPLET SETS UP ACROSS SOUTHERN QUARTER OF MN AND EXTREME
SOUTHERN WI CWA.  850MB JET EVEN STRONGER THIS TIME FRAME...SO WILL LOOK
FOR VERY STRONG TO SEVERE THUNDERSTORMS FORMING ROUGHLY SOUTH OF LINE
FROM MONTEVIDEO TO ST PAUL...TO DUNN WI. WITH DIRECTIONAL COMPONENT OF
LOW LEVEL JET FROM SW...APPEARS ANY ORGANIZED SEVERE WEATHER THAT
MATERIALIZES SHOULD BE OF A WIND AND HAIL VARIETY. COOL FRONT WEAKENS
AND SLOWS APPRECIABLY ON FRIDAY...AS JET AXIS BECOMES PARALLEL TO SAME.
COOL FRONT BASICALLY STALLS FROM SW MN TO NE WI LATE FRIDAY
AFTERNOON...AND FINALLY BEGINS TO EXIT FAR EASTERN CWA BY LATE
SATURDAY.

LONGER TERM...SATURDAY THROUGH TUESDAY NIGHT
UPPER AIR PATTERN WILL REMAIN IN TRANSITION AS THE NORTHERN BRANCH
OF THE JET STREAM LIFTS NORTH OVR CANADA DURING THE PERIOD.  LONG
TERM MODELS ARE IN SOME DISAGREEMENT IN THE OVERALL SOLUTION DURING
THE PERIOD. THUS CONFIDENCE IN THE FORECAST IS RATHER LOW...WITH
BOTH THE SURFACE AND UPPER LEVEL FEATURES RATHER WEAK. THE LATEST
GFS MAINTAINS A ZONAL FLOW OVER THE NORTHERN CONUS WITH A SERIES OF
SHORT WAVE TROUGHS AND IMPLUSES PASSING OVER THE UPPER MIDWEST OVER
THE WEEKEND. THE 00Z/14TH ECMWF MODEL RUN HAS THE JET STREAM FURTHER
NORTH DURING THE PERIOD...WHICH WILL BRING MUCH OF THE UPPER MIDWEST
INTO THE DOLDRUMS OF SUMMER. TEMPERATURES WILL BECOME THE MAIN
CHALLENGE DURING THE PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

AZ
Hazardous weather outlook, Jun 14, 4:57 AM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 AM CDT WED JUN 14 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
151000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
457 AM CDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLOW MOVING COOL FRONT WILL ENTER NORTHWEST MINNESOTA LATE
THURSDAY EVENING. A STRONG LOW LEVEL JET COUPLED WITH
STRONG UPPER ATMOSPHERIC DYNAMICS WILL PRODUCE SCATTERED STRONG
TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL MINNESOTA...ALONG WITH A PORTION OF WEST CENTRAL WISCONSIN
LATE THURSDAY EVENING AND INTO EARLY FRIDAY MORNING. ADDITIONAL
SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BE ANTICIPATED ACROSS
MOST OF THE REGION FOR THE REMAINDER OF FRIDAY...AND INTO EARLY
TUESDAY...AS THE FIRST COOL FRONT SLOWLY EXITS THE REGION ON
SATURDAY...AND ANOTHER SURFACE TROUGH MOVES INTO THE EASTERN
DAKOTAS BY MONDAY AFTERNOON...AND STALLS OVER THE AREA ON
TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

AZ

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 12:35 AM CDTSevere Thunderstorm WarningMPXBrown, Redwood, Renville55 min
Jun 14, 7:28 AM CDTSevere Thunderstorm WarningMPXStevens37 min
Jun 14, 8:03 AM CDTSevere Thunderstorm WarningMPXBlue Earth17 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.